Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 558, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2016, 5:44 PM CDT for Kingfisher County, Logan County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 30, 2016, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kingfisher County, OK, Logan County, OK
The radar
The Norman radar (KTLX), 61 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590
WUUS54 KOUN 302244
SVROUN
OKC073-083-302330-
/O.NEW.KOUN.SV.W.0558.160630T2244Z-160630T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
SOUTHWESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 630 PM CDT
* AT 543 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR
VALLEY... MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GUTHRIE...CASHION...CEDAR VALLEY...CIMARRON CITY...
SEWARD AND NAVINA.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 151 AND 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3587 9733 3572 9747 3573 9768 3586 9776
3595 9771
TIME...MOT...LOC 2243Z 301DEG 13KT 3584 9758
HAIL...1.00IN
WIND...60MPH
$$
MAD1 follow-up statement
286
WWUS54 KOUN 302307
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT THU JUN 30 2016
OKC073-083-302330-
/O.CON.KOUN.SV.W.0558.000000T0000Z-160630T2330Z/
KINGFISHER OK-LOGAN OK-
607 PM CDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL KINGFISHER AND SOUTHWESTERN LOGAN COUNTIES...
AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CASHION...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GUTHRIE...CASHION...CEDAR VALLEY...CIMARRON CITY...
SEWARD AND NAVINA.
THIS INCLUDES INTERSTATE 35 NEAR MILE MARKER 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3584 9745 3578 9741 3572 9747 3573 9768
3586 9776 3591 9773
TIME...MOT...LOC 2306Z 001DEG 16KT 3575 9765
HAIL...1.25IN
WIND...60MPH
$$
MADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:36 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 30, 2:36 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Norman OK 236 PM CDT THU JUN 30 2016 .DISCUSSION... With a frontal boundary lingering around the OK/KS border and northwest flow in place, convection will be a possibility each day through the weekend across northern Oklahoma. For this afternoon and tonight, a few isolated storms are possible in northern Oklahoma near the boundary, but confidence in this activity is low. The bigger story is another developing MCS coming down off of the Rockies through Kansas into northern Oklahoma late tonight. Hi res models have been trending later and later, keeping the system out of the CWA till about 7Z now. Latest satellite and radar shows storms just now beginning to form off the Rockies, which is more in line with the latest Hi Res models. So, focused the highest POPs after 06z, with only slight chances before then. Direction of motion is also a little uncertain. Previous runs had the MCS moving off to the east along the boundary after it entered northern Oklahoma, but the most recent TTU WRF shows a slightly more southerly direction more in line with previous nights and model Corfidi vectors. Fairly high confidence that most of northern Oklahoma will see storms overnight. Less confidence in the possibility of central western Oklahoma seeing convection. The boundary continues to linger around the OK/KS border Friday and Saturday. Combined with daytime heating and a strengthening low level jet, this boundary may serve as a focus for storms Friday evening. Saturday evening, the front is set to progress slowly into southwest through north central Oklahoma. A shortwave trough will come down providing the upper level support needed to bring thunderstorms to the area once again, this time extending across a larger portion of Oklahoma. As the shortwave departs and the ridge begins to move in, there may be some lingering convection on Sunday. After that the ridge continues to build through mid week, resulting in warmer temperatures and a fairly dry forecast. Wednesday and Thursday may see temperatures approaching the 100 degrees across much of the area. Farther out, models hint at another trough coming through the following weekend, potentially bringing a brief relief from next weeks heat. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 91 74 94 / 30 20 10 10 Hobart OK 73 96 75 97 / 20 20 10 10 Wichita Falls TX 73 98 75 97 / 10 10 10 0 Gage OK 69 92 73 94 / 60 20 20 40 Ponca City OK 70 85 71 93 / 40 50 30 20 Durant OK 73 95 74 94 / 0 10 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/14
Hazardous weather outlook, Jun 30, 11:55 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT THU JUN 30 2016 OKZ004>048-050>052-TXZ083>090-011700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING MAINLY ACROSS PORTIONS OF NORTHERN OKLAHOMA. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH A THREAT OF DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. VERY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. THERE IS A MARGINAL RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING NORTH OF A LINE FROM CUSHING TO GUTHRIE TO CHEYENNE OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ALONG AND NORTH OF I-40 SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS WEEKEND. HEAVY RAIN RESULTING IN LOCALIZED FLOODING WILL BE THE BIGGEST CONCERN EARLY FRIDAY THROUGH SATURDAY...ESPECIALLY ALONG AND NORTH OF I40. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT TIMES WITH A THREAT OF DAMAGING WINDS AND SMALL HAIL. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 30, 4:27 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
427 PM CDT THU JUN 30 2016
OKZ013-302200-
NOBLE OK-
427 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOBLE COUNTY UNTIL 500 PM
CDT...
AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PERRY...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3645 9709 3625 9708 3625 9714 3623 9714
3625 9742 3639 9742
TIME...MOT...LOC 2125Z 267DEG 19KT 3633 9733
MADLocal storm report, Jun 30, 4:57 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 5 E ORLANDO 36.15N 97.29W
06/30/2016 M53 MPH PAYNE OK MESONET
&&
DWSpecial weather statement, Jun 30, 5:01 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
501 PM CDT THU JUN 30 2016
OKZ013-020-302230-
NOBLE OK-PAYNE OK-
501 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NOBLE AND
NORTHWESTERN PAYNE COUNTIES UNTIL 530 PM CDT...
AT 500 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE CARL
BLACKWELL...MOVING EAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3611 9731 3613 9733 3619 9733 3626 9712
3612 9709
TIME...MOT...LOC 2200Z 259DEG 6KT 3616 9726
MADSpecial weather statement, Jun 30, 5:08 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT THU JUN 30 2016
OKZ013-302245-
NOBLE OK-
508 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOBLE COUNTY UNTIL
545 PM CDT...
AT 505 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PERRY...MOVING
EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3637 9714 3625 9711 3624 9714 3625 9734
3631 9735
TIME...MOT...LOC 2205Z 266DEG 11KT 3628 9729
MADSpecial weather statement, Jun 30, 5:11 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 511 PM CDT THU JUN 30 2016 OKZ037-038-044-302245- COMANCHE OK-COTTON OK-TILLMAN OK- 511 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COMANCHE... NORTHWESTERN COTTON AND SOUTHEASTERN TILLMAN COUNTIES UNTIL 545 PM CDT... AT 510 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOLLISTER... MOVING EAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... GRANDFIELD...CHATTANOOGA...FAXON...HOLLISTER AND LOVELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3426 9894 3451 9893 3452 9851 3420 9850 TIME...MOT...LOC 2210Z 272DEG 3KT 3437 9882 MBS
Special weather statement, Jun 30, 5:37 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 537 PM CDT THU JUN 30 2016 OKZ013-302315- NOBLE OK- 537 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOBLE COUNTY UNTIL 615 PM CDT... AT 537 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF ORLANDO...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3616 9731 3616 9742 3624 9742 3627 9732 TIME...MOT...LOC 2237Z 268DEG 11KT 3620 9735 MAD
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:22 AM CDT | Special Weather Statement | OUN | Ellis | 38 min |
| Jun 30, 4:05 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| Jun 30, 4:27 PM CDT | Special Weather Statement | OUN | Noble | 33 min |
| Jun 30, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 48 min |
| Jun 30, 5:01 PM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Jun 30, 5:08 PM CDT | Special Weather Statement | OUN | Noble | 37 min |
| Jun 30, 5:11 PM CDT | Special Weather Statement | OUN | Tillman | 34 min |
| Jun 30, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 44 min |
| Jun 30, 5:23 PM CDT | Areal Flood Advisory | OUN | Noble, Payne | 112 min |
| Jun 30, 5:24 PM CDT | Areal Flood Advisory | OUN | Logan | 2 hr |
| Jun 30, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 50 min |
| Jun 30, 5:37 PM CDT | Special Weather Statement | OUN | Noble | 38 min |
| Jun 30, 6:04 PM CDT | Special Weather Statement | OUN | Logan | 26 min |
| Jun 30, 6:13 PM CDT | Special Weather Statement | OUN | Noble | 32 min |
| Jun 30, 6:24 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Jun 30, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 45 min |
| Jun 30, 6:40 PM CDT | Special Weather Statement | OUN | Logan | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.